MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA LOCKING SCREW STARDRIVE 24MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA LOCKING SCREW STARDRIVE 24MM; SCREW, FIXATION, BONE
Model Number 02.210.124
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s date of birth and weight are unknown.Date of event reported as (b)(6) 2017; exact date is unknown.Additional device product code: hrs.Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgery on an unknown date of (b)(6) 2017, a variable angle (va) locking screw was out in on power with a torque limiter and went all the way through the plate.Screw was easily retrieved within 2-3 minutes and was successfully replaced with a different screw.The surgery went as planned.This report is for one (1) 2.4mm va locking screw star drive 24mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device returned to manufacturer.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The returned device was forwarded to the manufacturing site for evaluation.As received: the head threads on the screw are damaged and there is a foreign substance in the screw threads.The part was identified to be part number 02.210.124, 2.4mm va locking screw stardrive 24mm.Lot number for the part 02.210.124 is unknown, so dhr review cannot be performed.The head thread profile was checked using transparency gage.The threads are present but cannot be measured due to substantial thread damage.The available data supports the complainant¿s description of the complaint condition therefore this complaint is confirmed.Investigation summary: since the feature relevant to the complaint condition could not be evaluated it is unknown if the cause of the complaint condition is a result of the manufacturing process.Therefore, complaint is not confirmed.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA LOCKING SCREW STARDRIVE 24MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7084661
Report Number2939274-2017-50148
Device Sequence Number1379110
Product Code HWC
UDI-Device Identifier10886982053015
UDI-Public(01)10886982053015(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K102694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.210.124
Device Catalogue Number02.210.124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer12/11/2017
02/05/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/05/2018
02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1